Results 1 to 4 of 4
Xanax and methadone withdrawals
  1. #1
    dbh36301 is offline New Member
    Join Date
    Sep 2013
    Posts
    2

    Default Xanax and methadone withdrawals

    My boyfriend tried to come off methadone and xanax with suboxone... And couldn't handle the feeling of suboxone so he quit after 4 days and waited 36 hour and took one methadone because he thought he could stop the withdrawals and start over. BAD idea... He had 3 GRAND MAL SEIZURES in 18 hours. The 3rd and worst of the seizures ER doctors had to intibate and sent him to CCU for 2 days.... sent him home straight from the CCU... Which is crazy. We ended up back in ER 6 times this week having pseudo seizures constantly every 5-10 mins. They keep sending him home with Dilantin 3x a day and Klonopin 2x daily. I have been with him through out the whole nightmare and I'm having anxieties like crazy. Seems like every time he tries to walk he is having a pseudo seizure. They seem to be getting somewhat better but he has seen 9 doctors this week sent to ER in an ambulance from a neurologist's office. All tests come back normal everything from lumbar puncture, blood, urine, chest X-ray, 2 EEG's and a Cat Scan. Mostly effected on left side but also struggles with walking and balance. I need help and no one can...

  2. #2
    systolic_suckerpunch is offline Senior Member
    Join Date
    Sep 2013
    Posts
    503

    Default

    If he just stopped taking the xanax all of a sudden when he started on suboxone, that could be what caused his seizures. That is a possible side effect of discontinuing long term use suddenly instead of tapering it down.

    That is scary! =(
    Last edited by Anonymous; 09-28-2013 at 11:51 PM.

  3. #3
    istrvler is offline Member
    Join Date
    Sep 2013
    Posts
    421

    Default

    I am not a doctor and I am surely not experienced enough to offer much more than what I have read here and the research I have done. Someone with a lot more experience will come by soon enough to help him however from what I understand you can quit opiates (although I don't know enough about methadone to be sure of how Methadone works and you should wait until someone who knows more comes around to help with this) without dying you go through withdrawals, with real bad side effects (cramping insomnia, nausea, restless leg syndrome, the runs etc) and look up the Thomas Recipe to help with these (a set of supplements B6, B12. L-Tyrosine, Immodiumm herbal teas such as Hylands restless legs etc, hot showers , and drink things like boost to keep your nutrition up.

    That being said I have read over and over YOU CANNOT QUIT BENZOS (Klonopin, Valium, Xanax) cold turkey that CAN kill you and one of the major side effects is seizures. You have to taper off of those and you should taper off under the care of a doctor. Please do not quit any of these cold turkey until you hear more from experienced people on this board or reach out to a rehab center. It is that important!

  4. #4
    dbh36301 is offline New Member
    Join Date
    Sep 2013
    Posts
    2

    Default

    Thank you for your reply... Today is exactly a week ago he was in CCU.
    Its 2:14am and I am laying here waiting to give him the next dose of Dilantin and Klonopin at 2:45... I have started writing down every time he has a pseudo seizure which seems to be every 2 to 3 hours all day. Makes it impossible for me to sleep as I am still in panic mode and jump out of bed at every little sound. I am having anxieties from hell but after this experience you couldn't pay me to take a xanax.
    He says the seizure starts in his neck and tightens his whole upper torso chest and arms.... He turns red and has a lot of stiff jerking almost like convulsions with no foaming at the mouth just has this most horrified sheer terror look on his face that scares the >>>> out of me. He reaches out trying to grab something but has no control.... Whole pseudo seizure lasts up to 1 1/2 minutes. The last one he picked up my cell phone and asked me where the rest of it was... Took him about 20 seconds to shake the confusin off. So I think that one may have been a true seizure. They also gave him norflex but I cant tell if it really helps. I am Taking him to see. Psych doctor tomorrow .... Got to get over this soon!

Similar Threads

  1. Xanax withdrawals
    By Uniquely Green in forum Prescription Drug Addiction
    Replies: 4
    Last Post: 03-02-2017, 05:13 PM
  2. How fast do Xanax withdrawals appear?
    By Serendipity13 in forum Benzodiazepine Withdrawal
    Replies: 1
    Last Post: 10-07-2016, 06:33 PM
  3. Xanax Withdrawals.HELP PLEASE
    By Pawndave in forum Need to Talk?
    Replies: 10
    Last Post: 12-06-2008, 09:13 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22